|Proteins and hiv
Jul 5, 2013
Regards! I have looked for and read the questions related to taking whey protein while taking meds but most of them focus to viral load; my question is if taking protein to enchance body mass can affect you in ANY way, I've heard things related to the liver, that it makes it work extra if you are taking proteins every day. Can just protein cause any side-effects? Is it better taking them or not? I have an app for my phone and said that I only take around 60% calories of the daily recommended to gain weight. I give you some facts about me maybe to help with the answer. I'm 23, 66kg., 1.78mts. ( I'm slim and worried about losing weight in case of any sickness or because of meds) currently taking Truvada, Efavirez for almost 34 months. My viral load is 34.8 and my cd4 1326 cd8 1247. Sorry for the extra info but I want you to know all the background. Thank you very much. Have a nice day.
| Response from Mr. Vergel
Unless you are exercising 3-4 times a week with resistance exercise, extra protein is not going to help you increase muscle mass. If fact, a whey protein study done in HIV positives showed that the placebo group gained as many pounds as the whey protein group did. They did not exercise, though. One interesting finding that no one explored further was the fact that whey protein increased CD4 cells more than placebo, but the sample size was too small to reach statistical significance. Whey may enhance immunoglobulins and glutathione that enhance CD4 production. Evaluation of high-protein supplementation in weight-stable HIV-positive subjects with a history of weight loss: a randomized, double-blind, multicenter trial.
I hope a researcher out there reads this: I would love to see a study with two arms in treatment naive people that start HIV treatment along with whey supplementation or placebo. I am interested, depending on baseline CD4 cell, if we can prove that whey can boost CD4 cells more during immune reconstitution. It is unfortunate that some people do not tolerate more than 30 grams of whey.
More on whey and other proteins here: Protein powders for increasing muscle
In health and hope,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Anal Sex Bottom Worried I Have HIV
- Itchy Skin After Insertive Anal Sex Sign Of HIV AIDS
- Red Spots After Rubbing Penis Worried I Have HIV
- Swollen Lymph Nodes After Performing Oral Sex Worried I Have HIV
- Swollen Lymph Nodes After Touching Vaginal Sore Worried I Have HIV
- Vaginal Discharge After Getting Fingered Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.